Open Access
Translator Disclaimer
May 2015 Separation versus diffusion in a two species system
Anna De Masi, Pablo A. Ferrari
Braz. J. Probab. Stat. 29(2): 387-412 (May 2015). DOI: 10.1214/14-BJPS276


We consider a finite number of particles that move in $\mathbb{Z}$ as independent random walks. The particles are of two species that we call $a$ and $b$. The rightmost $a$-particle becomes a $b$-particle at constant rate, while the leftmost $b$-particle becomes $a$-particle at the same rate, independently. We prove that in the hydrodynamic limit the evolution is described by a nonlinear system of two PDE’s with free boundaries.


Download Citation

Anna De Masi. Pablo A. Ferrari. "Separation versus diffusion in a two species system." Braz. J. Probab. Stat. 29 (2) 387 - 412, May 2015.


Published: May 2015
First available in Project Euclid: 15 April 2015

zbMATH: 1317.60128
MathSciNet: MR3336872
Digital Object Identifier: 10.1214/14-BJPS276

Keywords: free boundaries PDE , Hydrodynamic limit , interacting particle systems

Rights: Copyright © 2015 Brazilian Statistical Association


Vol.29 • No. 2 • May 2015
Back to Top